Tornado, St. Johns
- When
- September 7, 12:40 PM EST
- Where
- St. Johns County, 2 mi W of St Augustine
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 0.2 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.880, -81.350
Hurricane "Frances"NWS storm survey and St. John's County EMA determined that a F0 tornado caused damage to homes just east of interstate 95 and south of state road 16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hurricane "Frances"NWS storm survey and St. John's County EMA determined that a F0 tornado caused damage to homes just east of interstate 95 and south of state road 16. The location is just a couple miles west of St. Augustine city limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:45 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 7 2004
RAINBANDS ASSOCIATED WITH FRANCES MOVING ACROSS AREA PRODUCING
FLOODING RAINFALL AND ISOLATED FUNNEL CLOUD/TORNADOES. THIS THREAT
WILL CONTINUE THIS AFTERNOON AS BANDS MOVE SLOWLY EASTWARD AND
HELICITY VALUES REMAIN HIGH. WILL CONTINUE WITH CURRENT FORECAST
WITH MINOR CHANGES TO TEMPS/POPS.
MARINE...STRONG SOUTHERLY WINDS IN 25 TO 30 KNOT RANGE CONTINUE WITH
OCCASIONAL GUSTS TO AROUND 35 KNOTS. WILL CONTINUE SCA WITH MENTION
OF GALE FORCE GUSTS. SEAS HAVE BEEN HOLDING STEADY AROUND 10 FEET
WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
&&
MZ/ARSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1210 PM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY THIS AFTERNOON... TROPICAL DEPRESSION FRANCES WAS MOVING SLOWLY NORTHWARD ACROSS EASTERN ALABAMA...AND WESTERN GEORGIA. NARROW OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION THIS AFTERNOON RESULTING IN THE CONTINUED RISK OF FLOODING...SEVERE STORMS...AND THE POSSIBILITY OF ISOLATED TORNADOES. AFTERNOON HEATING IS EXPECTED TO ENHANCE THE POSSIBILITY OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SOME OF AREA RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 AM EDT TUE SEP 7 2004 FLZ025-033-071600- DUVAL FL-ST. JOHNS FL- 1110 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL NOON EDT... AT 1110 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF MANDARIN...OR ABOUT 2 MILES EAST OF FRUIT COVE...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MANDARIN...BAYARD...UNF...PALM VALLEY...PONTE VEDRA BEACH... JACKSONVILLE BEACH...SAN PABLO AND NEPTUNE BEACH THROUGH NOON EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1136 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FUNNEL CLOUD 5 E JACKSONVILLE INTERN 30.48N 81.62W
09/07/2004 DUVAL FL OTHER FEDERAL
OCCASIONAL FUNNEL CLOUDS
1050 AM TORNADO INTERLACHEN 29.62N 81.90W
09/07/2004 PUTNAM FL PUBLIC
TREE DAMAGE. EVENT TIME ESTIMATED.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT TUE SEP 7 2004 FLZ037-040-071630- MARION FL-PUTNAM FL- 1142 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1230 PM EDT... AT 1142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 8 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...LOWELL...REDDICK...ANTHONY...SPARR...CITRA AND FORT MCCOY THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM FUNNEL CLOUD DURBIN 30.09N 81.46W
09/07/2004 ST. JOHNS FL PUBLIC
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1234 PM EDT TUE SEP 7 2004 FLZ025-032-037-040-071715- CLAY FL-DUVAL FL-MARION FL-PUTNAM FL- 1234 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...MARION...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 115 PM EDT... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF JACKSONVILLE HEIGHTS TO 4 MILES NORTH OF SILVER SPRINGS SHORES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF ORANGE PARK TO 6 MILES WEST OF LYNNE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...PUTNAM HALL...LYNNE...JOHNSON...BURBANK... ORANGE SPRINGS...MIDDLEBURG AND FORT MCCOY THROUGH 115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO DURBIN 30.09N 81.46W
09/07/2004 ST. JOHNS FL PUBLIC
SHINGLES BLOWN OFF ROOF. 1 TREE DOWN.
&&The Jacksonville radar (KJAX), 75 km away, was scanning. The volume nearest the first event began at 17:42 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420840.